I'm very glad you're feeling better! Remember this: anytime you are having an episode, whether manic, hypomanic or depression, call your doc at the first sign! It's much easier to control if you do it asap; otherwise, it's very hard. If your pdoc makes you feel like you're a bother, get another one. If you can't talk to him without feeling bad, you won't get the treatment you need that works. Just because you're taking meds doesn't necessarily mean they are the right ones for you; they are as individual as people! So if you're having swings to that degree, you need a tweak or something else added. Most of us take several; I take 4, it's no big deal.
I'm glad you're going to get some sleep; lack of sleep only makes everything worse! I HATE THAT!
Thanks for getting back!
Oh, in that case, I guess you have to stay. Well, it's nice to like your pdoc, but what really matters is that you're stable. Still, hound your doc if you have to if you are still having swings, (you are). When did you up your Topomax? Did you have bad side effects on lithium? Have you tried depakote? Those two work much better than Topomax, and without the concentration and memory problems. If you have to stay at a lower dose to avoid these and it's not controlling the mania well, then it's not the right med for you.
Please tell me all the meds and milligrams and how many times a day you take them.
I am so glad to hear about your sleep schedule - it's absolutely vital to get enough sleep and at the same time, since lack of and erratic schedules aggravate mood swings greatly. People underestimate the power of sleep! I am religious about it. The other night I woke up at 3:00 a.m. but I didn't let myself sleep until bedtime, cos I didn't want to get messed up;it already depressed me that day! That hasn't happened at all since I got stable, weird.
Ok, if you are feeling hypomanic at all, it's because of Prozac. Tell your doc, SSRIs are not recommended for bipolars who deal mostly with mania, it makes it much worse, along with anxiety. Topamax is usually effective around 100-200 mg - some take up to 400 mg. If you stay on Prozac, you will probably need to up the Topamax. If you are doing well, with no symptoms, leave it, but tell your doc if you are feeling hyper!
Good for you!